Alert archive / Utah / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 2, 2014, 3:10 AM MDT for 14 counties in Utah. It took effect at Jul 2, 2014, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2014, 3:10 AM MDT (09:10 UTC)
- In effect from
- Jul 2, 2014, 12:00 PM MDT
- Expired
- Jul 3, 2014, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 135 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3726 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
047 WWUS85 KSLC 020910 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 AM MDT WED JUL 2 2014 UTZ497-498-022100- /O.NEW.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/ MOJAVE DESERT-GRAND STAIRCASE- 310 AM MDT WED JUL 2 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 497 AND 498... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS... WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THIS AFTERNOON AND THIS EVENING. FREQUENT DRY LIGHTNING IS POSSIBLE. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ495-022100- /O.NEW.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/ COLOR COUNTRY WEST DESERT- 310 AM MDT WED JUL 2 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 495 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 6500 FEET FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 6500 FEET. * THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP AFTER NOON TODAY OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THIS AFTERNOON INTO THIS EVENING. FREQUENT DRY LIGHTNING IS POSSIBLE. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ488-493-494-022100- /O.NEW.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/ MANTI NATIONAL FOREST-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- 310 AM MDT WED JUL 2 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488...493 AND 494 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 7000 FEET FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST BELOW 7000 FEET...FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS BELOW 7000 FEET AND FIRE WEATHER ZONE 494 HENRY MOUNTAINS BELOW 7000 FEET. * THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING. FREQUENT DRY LIGHTNING IS POSSIBLE. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ496-022100- /O.NEW.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/ COLOR COUNTRY MOUNTAINS- 310 AM MDT WED JUL 2 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 496 BELOW 8000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 8000 FEET FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8000 FEET. * THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING. FREQUENT DRY LIGHTNING IS POSSIBLE. * OUTFLOW WINDS... * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
833 WWUS85 KSLC 020922 AAA RFWSLC URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 322 AM MDT WED JUL 2 2014 UTZ497-498-022100- /O.CON.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/ MOJAVE DESERT-GRAND STAIRCASE- 322 AM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 497 AND 498... * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE WEATHER ZONE 498 GRAND STAIRCASE. * THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THIS AFTERNOON AND THIS EVENING. FREQUENT DRY LIGHTNING IS POSSIBLE. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ495-022100- /O.CON.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/ COLOR COUNTRY WEST DESERT- 322 AM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 495 BELOW 6500 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 6500 FEET. * THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP AFTER NOON TODAY OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THIS AFTERNOON INTO THIS EVENING. FREQUENT DRY LIGHTNING IS POSSIBLE. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ488-493-494-022100- /O.CON.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/ MANTI NATIONAL FOREST-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- 322 AM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 488...493 AND 494 BELOW 7000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST BELOW 7000 FEET...FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS BELOW 7000 FEET AND FIRE WEATHER ZONE 494 HENRY MOUNTAINS BELOW 7000 FEET. * THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING. FREQUENT DRY LIGHTNING IS POSSIBLE. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ496-022100- /O.CON.KSLC.FW.W.0014.140702T1800Z-140703T0600Z/ COLOR COUNTRY MOUNTAINS- 322 AM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 496 BELOW 8000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8000 FEET. * THUNDERSTORMS...HIGH BASED ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THIS AFTERNOON INTO THIS EVENING. FREQUENT DRY LIGHTNING IS POSSIBLE. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
247 WWUS85 KSLC 022055 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 255 PM MDT WED JUL 2 2014 UTZ498-030600- /O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/ /O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/ GRAND STAIRCASE- 255 PM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 498... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 498... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS... WHICH IS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 498 GRAND STAIRCASE. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THROUGH THIS EVENING. EXPECT A LULL OVERNIGHT WITH THUNDERSTORMS REDEVELOPING AGAIN THURSDAY AFTERNOON. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ497-030600- /O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/ /O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/ MOJAVE DESERT- 255 PM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 497... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED HIGH BASED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THROUGH THIS EVENING. * WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS THROUGH THIS EVENING. FOR THURSDAY AFTERNOON AND EVENING...SUSTAINED SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED. * RELATIVE HUMIDITY...AFTERNOON MINIMUMS BETWEEN 8 AND 12 PERCENT ON THURSDAY. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ495-030600- /O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/ /O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/ COLOR COUNTRY WEST DESERT- 255 PM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 495 BELOW 6500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 495 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 6500 FEET FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 6500 FEET. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED HIGH BASED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THROUGH THIS EVENING. * WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS THROUGH THIS EVENING. FOR THURSDAY AFTERNOON AND EVENING...SUSTAINED SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED. * RELATIVE HUMIDITY...AFTERNOON MINIMUMS BETWEEN 9 AND 13 PERCENT ON THURSDAY. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ493-494-030600- /O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/ /O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/ CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- 255 PM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 493 AND 494 BELOW 7000 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 493 AND 494 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 7000 FEET FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 493 CENTRAL UTAH MOUNTAINS BELOW 7000 FEET AND FIRE WEATHER ZONE 494 HENRY MOUNTAINS BELOW 7000 FEET. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THROUGH THIS EVENING. EXPECT A LULL OVERNIGHT WITH THUNDERSTORMS REDEVELOPING AGAIN THURSDAY AFTERNOON. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ496-030600- /O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/ /O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/ COLOR COUNTRY MOUNTAINS- 255 PM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 496 BELOW 8000 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR DRY THUNDERSTORMS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 496 BELOW 8000 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 8000 FEET FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS BELOW 8000 FEET. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THROUGH THIS EVENING. EXPECT A LULL OVERNIGHT WITH THUNDERSTORMS REDEVELOPING AGAIN THURSDAY AFTERNOON. * WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. IN ADDITION...SUSTAINED SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED ACROSS THE WESTERN PORTIONS THURSDAY AFTERNOON AND EVENING. * RELATIVE HUMIDITY...AFTERNOON MINIMUMS BETWEEN 9 AND 14 PERCENT ON THURSDAY. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ489-491-030600- /O.NEW.KSLC.FW.W.0015.140703T1800Z-140704T0400Z/ SAN RAFAEL SWELL-SOUTHEAST UTAH- 255 PM MDT WED JUL 2 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 489 AND 491 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 6500 FEET FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT THURSDAY. * AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 FEET. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN AND DRIFT OVER THE VALLEYS THURSDAY AFTERNOON AND EVENING. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ UTZ488-030600- /O.CON.KSLC.FW.W.0014.000000T0000Z-140703T0600Z/ MANTI NATIONAL FOREST- 255 PM MDT WED JUL 2 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 488 BELOW 7000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 488 MANTI NATIONAL FOREST BELOW 7000 FEET. * THUNDERSTORMS...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN THROUGH THIS EVENING. * OUTFLOW WINDS...ERRATIC WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE IN AND AROUND ANY THUNDERSTORMS. * IMPACTS...THE COMBINATION OF DRY LIGHTNING...LOW HUMIDITY... AND GUSTY OUTFLOW WINDS AFTER THE RECENT EXTENDED DRY PERIOD WILL INCREASE THE LIKELIHOOD OF WILDFIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY THUNDERSTORMS...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 1, 9:13 PM MDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 1, 9:13 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 913 PM MDT TUE JUL 1 2014 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT SETTLING ACROSS THE INTERIOR WEST WILL REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND. A GRADUAL INCREASE IN MOISTURE FROM THE SOUTH WILL BRING AN INCREASING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THE NEXT SEVERAL DAYS. && .DISCUSSION...A SHORTWAVE LIFTING NORTHEAST ACROSS NORTHERN CALIFORNIA THROUGH CENTRAL NEVADA HAS GENERATED AN INCREASING AREA OF CONVECTION THIS EVENING A SECOND AREA OF SCATTERED CONVECTION EXTENDS FROM SOUTHERN NEVADA SOUTHEAST INTO CENTRAL ARIZONA. THIS SECOND AREA IS EMBEDDED WITHIN A FAIRLY MOIST AIRMASS DEFINED BY PWAT VALUES RANGING FROM /.75 - 1.10/ INCHES. THE CONVECTION TO THE SOUTH OF UTAH WILL LIKELY THIN OUT DURING THE LATE EVENING WITH THE LOSS OF DAYTIME HEATING. THE CONVECTION ACROSS NEVADA IS SUPPORTED BY DYNAMIC LIFT AND WILL LIKELY CONTINUE TO SOME DEGREE OVERNIGHT. SOME OF THIS ACTIVITY COULD SPILL INTO WESTERN UTAH...THOUGH THE AREAL COVERAGE WILL BE ISOLATED AND PROBABLY REMAIN CLOSE TO THE NEVADA BORDER REGION. THE CENTER OF THE UPPER HIGH WILL TAKE UP A POSITION NEAR THE 4-CORNERS REGION LATE WEDNESDAY OR WEDNESDAY NIGHT...THEN REMAIN THE DOMINANT FEATURE ON THROUGH THE UPCOMING WEEKEND. THE BIGGEST ISSUE IN THE FORECAST WILL BE THE EVOLUTION OF THE MOISTURE FIELD AND THE IMPACT ON CONVECTION THE NEXT SEVERAL DAYS. TREND IN THE MODEL GUIDANCE THE PASSED COUPLE OF DAYS HAS BEEN TO INCREASE THE MAGNITUDE OF THE PWAT VALUES...AND TO ADVECT THEM FURTHER AND FASTER INTO UTAH LATE IN THE WEEK. CONCERN WITH THE CURRENT FORECAST IS THE IDEA THAT THE MAIN IMPACT FROM CONVECTION WILL BE WINDS WITH MINIMAL PRECIP. CONSIDERING THE RELATIVELY LIGHT MEAN LAYER WINDS AND THE GRADUALLY INCREASING AVAILABLE MOISTURE...WOULD HAVE TO THINK THAT A BETTER CHANCE OF RAIN EXISTS. THIS IN TURN WOULD MAKE FLASH FLOODING SOMETHING TO CONSIDER BY LATE IN THE WEEK THROUGH THE WEEKEND. ISSUED AN EARLIER UPDATE TO ADDRESS THUNDERSTORMS OVER THE SOUTH AND WEST. REMAINDER OF THE FORECAST WITH THE HOT TEMPS THE NEXT COUPLE OF DAYS LOOKS GOOD FOR NOW. && .AVIATION...THUNDERSTORM ACTIVITY ACROSS CENTRAL NEVADA THIS EVENING WILL SPREAD INCREASING MID/HIGH CLOUDS INTO THE KSLC TERMINAL AREA AFTER 06Z. THUNDERSTORMS ARE NOT EXPECTED TO REACH THE TERMINAL OVERNIGHT. LIGHT NORTH WINDS AT 03Z WILL GRADUALLY WORK AROUND TO THE SOUTH-SOUTHEAST AFTER 04Z && .FIRE WEATHER...MOISTURE OVER SOUTHERN UTAH THIS AFTERNOON WILL CONTINUE TO SPREAD NORTH THROUGH THURSDAY. THIS WILL INCREASE THE COVERAGE OF MOSTLY DRY THUNDERSTORMS ACROSS THE FIRE DISTRICT THE NEXT FEW DAYS. THESE STORMS WILL BE ACCOMPANIED BY THE THREAT OF GUSTY OUTFLOW WINDS. OTHERWISE...TEMPERATURES WILL CONTINUE TO RISE SIGNIFICANTLY THE NEXT COUPLE OF DAYS AS HIGH PRESSURE BUILDS OVER THE AREA FOLLOWED BY INCREASING SOUTHWEST FLOW. ISOLATED CRITICAL FIRE WEATHER CONDITIONS MAY EXIST ACROSS PORTIONS OF SOUTHERN UTAH THURSDAY WHERE IT WILL BE HOT...DRY AND LOCALLY BREEZY. A STRONGER MOISTURE SURGE APPEARS TO BE ON TAP FOR SOUTHERN UTAH FOR THE BEGINNING OF NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:55 PM MDT | Red Flag Warning | SLC | Beaver, Box Elder, Carbon, Davis, Emery, Garfield and 12 more | 31 hr |
Nearby
Red Flag Warnings in Utah, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.